question-icon

What causes blood in stool after taking ercefuryl?

default
Posted on Tue, 22 Jul 2014
Question: Hi:

I felt some acid reflex last night and felt like vomiting but did not. I took 4 tums tablets for the acidity which subsided. I also took one capsule of ercefuryl 200 mg (which my wife was taking due to diareah and vomiting). This morning there was a considerable amount of blood in my stool (first time ever). Is that because of taking ercefuryl?
doctor
Answered by Dr. Ivo Ditah (22 minutes later)
Brief Answer:
NO

Detailed Answer:
Hi and thank you so much for this query.

Bleeding is not a recognized side effect of this medication. it is difficult to tell what the cause and origin of this bleeding is. For now, I will recommend that you monitor your stools to see if this persists or not. Should it persists, please seek immediate medical attention as soon as possible but not an ER visit.

You are 58? Have your doctors talked to you about screening colonoscopies for colon diseases? If not, talk to them and make sure you are getting appropriate and recommended care. This would serve the double purpose of investigating for this blood in stool and screening purposes as recommended by the experts.

I hope this helps. I wish you well. Thank you so much for using our services and do feel free to ask for more information and clarifications if need be.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah (7 minutes later)
Thank you for your response Dr. Ditah. I have already done 2 colonoscopies at ages 51 and 57. Both indicated the presence of pulps which the surgeon removed. I was told everything was OK.

What else should I do considering I have done a colonoscopy?
doctor
Answered by Dr. Ivo Ditah (9 minutes later)
Brief Answer:
Monitor for persistence!

Detailed Answer:
Hi and thanks for the follow up precision.

I will suggest that you monitor the stools for now. If the blood persists, then seek medical consultation with your gastroenterologist. If it doesn't, I will say forget and only get back if any symptoms or bloody stools are noticed.

I hope this helps. I wish you well. Feel free to keep the consultation going if need be.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3995 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes blood in stool after taking ercefuryl?

Brief Answer: NO Detailed Answer: Hi and thank you so much for this query. Bleeding is not a recognized side effect of this medication. it is difficult to tell what the cause and origin of this bleeding is. For now, I will recommend that you monitor your stools to see if this persists or not. Should it persists, please seek immediate medical attention as soon as possible but not an ER visit. You are 58? Have your doctors talked to you about screening colonoscopies for colon diseases? If not, talk to them and make sure you are getting appropriate and recommended care. This would serve the double purpose of investigating for this blood in stool and screening purposes as recommended by the experts. I hope this helps. I wish you well. Thank you so much for using our services and do feel free to ask for more information and clarifications if need be.